Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 35, NWS Salt Lake City, UT

December 19, 2008

NWS Salt Lake City, UT issued this wind advisory at Dec 19, 2008, 5:57 AM MST. It took effect at Dec 19, 2008, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 5:57 AM MST (12:57 UTC)
In effect from
Dec 19, 2008, 8:00 AM MST
Expired
Dec 19, 2008, 5:00 PM MST
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 191257
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
557 AM MST FRI DEC 19 2008

UTZ015-016-192100-
/O.NEW.KSLC.WI.Y.0035.081219T1500Z-081220T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
557 AM MST FRI DEC 19 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

THIS ADVISORY IS FOR WEST CENTRAL AND SOUTHWEST UTAH. 

SOUTH WINDS OF 25 TO 35 MPH WITH STRONGER GUSTS WILL DEVELOP
THIS MORNING ACROSS THESE AREAS AND WILL BLOW THROUGH THE
AFTERNOON. WINDS WILL SHIFT TO NORTHERLY AS A COLD FRONT MOVES
THROUGH THIS AREA FROM THE NORTH THIS AFTERNOON THEN DIMINISH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ005-192000-
/O.NEW.KSLC.WI.Y.0035.081219T1500Z-081219T2000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
557 AM MST FRI DEC 19 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. 

SOUTH WINDS OF 25 TO 35 MPH WITH STRONGER GUSTS WILL DEVELOP
THIS MORNING ACROSS THE NORTHWEST DESERTS. WINDS WILL SHIFT TO
NORTHERLY AS A COLD FRONT MOVES THROUGH THIS AREA FROM THE NORTH
THIS MORNING THEN DIMINISH BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. STRONG CROSS WINDS WILL OCCUR ALONG I-80
BETWEEN SALT LAKE AND WENDOVER. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 191949
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1249 PM MST FRI DEC 19 2008

UTZ005-192100-
/O.EXP.KSLC.WI.Y.0035.000000T0000Z-081219T2000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1249 PM MST FRI DEC 19 2008

...WIND ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON FOR THE
GREAT SALT LAKE DESERT AND MOUNTAINS. NORTHWEST WINDS BEHIND A
DEPARTING COLD FRONT HAVE DIMINISHED EARLY THIS AFTERNOON.
NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THE DAY. 

&&

$$

UTZ015-016-200000-
/O.CON.KSLC.WI.Y.0035.000000T0000Z-081220T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1249 PM MST FRI DEC 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

THIS ADVISORY IS FOR WEST CENTRAL AND SOUTHWEST UTAH.

SOUTH WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 45
MPH WILL CONTINUE ACROSS WEST CENTRAL AND SOUTHWEST UTAH. WINDS
WILL SHIFT TO NORTHERLY AS A COLD FRONT MOVES THROUGH THIS AREA
FROM THE NORTH THIS AFTERNOON THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 200001
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
501 PM MST FRI DEC 19 2008

UTZ015-016-200115-
/O.EXP.KSLC.WI.Y.0035.000000T0000Z-081220T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
501 PM MST FRI DEC 19 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WEST
CENTRAL AND SOUTHWEST UTAH.

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON
ACROSS WEST CENTRAL AND SOUTHWEST UTAH. HOWEVER...SOUTHWEST WINDS
15 TO 25 MPH WITH OCCASIONAL GUSTS NEAR 30 MPH CAN STILL BE
EXPECTED ACROSS MAINLY SOUTHWEST UTAH THROUGH THE EARLY EVENING
HOURS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 18, 9:30 PM MST, 8 hours 27 minutes earlier.

Area forecast discussion, Dec 18, 9:30 PM MST, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MST THU DEC 18 2008

.SYNOPSIS...A COLD UPPER LOW WILL PUSH A COLD FRONT THROUGH THE
REGION FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL
BRIEFLY BUILD ACROSS THE REGION SATURDAY BEFORE THE NEXT SYSTEM
IMPACTS THE REGION EARLY NEXT WEEK.

&&

.DISCUSSION...STORM SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL
DIVE SOUTH INTO UTAH TOMORROW. WEST-SOUTHWEST FLOW ALOFT WILL
INCREASE OVERNIGHT AHEAD OF THE APPROACHING STORM. IN
ADDITION...PRESSURE RISES ACROSS SOUTHEAST UTAH COUPLED WITH
PRESSURE FALLS OVER SOUTHERN IDAHO WILL SERVE TO TIGHTEN THE
PRESSURE GRADIENT ACROSS UTAH. GUSTY SOUTH WINDS HAVE ALREADY BEGUN
ACROSS THE MOUNTAINS AND WESTERN VALLEYS THIS EVENING...AND THESE
WINDS SHOULD INCREASE AS THE STORM SYSTEM APPROACHES.

OTHERWISE...CLOUDS HAVE BEEN SLOW TO MOVE INTO NORTHERN UTAH BUT
THEY WILL FILL IN OVERNIGHT. HOWEVER...TEMPERATURES HAVE ALREADY
PLUMMETED OVER SOME NORTHERN VALLEYS WHERE THE WINDS HAVE BEEN
LIGHT. TEMPERATURES IN THE CACHE VALLEY AND UINTA BASIN HAVE ALREADY
DROPPED BELOW FORECAST MINS. MEANWHILE...A PERSISTENT LAYER OF
STRATUS CLOUDS HAS DEVELOPED ACROSS SOUTHWEST UTAH AS WELL AS NEAR
PRICE. THESE CLOUDS ARE EXPECTED TO HOLD TEMPERATURES UP A BIT
TONIGHT. ALTHOUGH MOST OF THE LOWER-LEVEL MOISTURE LOOKS TO BE IN
THE FORM OF LOW STRATUS...PATCHY FOG REMAINS POSSIBLE OVER SOME
VALLEY AREAS TONIGHT.

PRECIPITATION IS EXPECTED TO DEVELOP ACROSS FAR NORTHERN UTAH
OVERNIGHT AS A JET STREAK MOVES ACROSS THE AREA. THE COLD FRONT
ASSOCIATED WITH THE STORM WILL THEN ENTER NORTHERN UTAH TOMORROW
AFTERNOON AND MOVE INTO SOUTHERN UTAH DURING THE EVENING HOURS. A
PERIOD OF INTENSE SNOWFALL WILL ACCOMPANY THE FRONT OVER NORTHERN
UTAH. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR THE WASATCH
FRONT AND WASATCH MOUNTAINS AND SEEM FINE FOR NOW...BUT NEXT SHIFT
MAY NEED TO EVALUATE WHETHER ADVISORIES ARE NEEDED FOR AREAS SUCH AS
THE CACHE VALLEY...UINTA MOUNTAINS AND SOUTHWEST WYOMING. CONCERN
FOR THE VALLEYS IS THAT SNOW COULD IMPACT TRAVEL DURING THE EVENING
COMMUTE. AS THE FRONT PROGRESSES SOUTH...IT WILL LOSE SOME
UPPER-LEVEL SUPPORT SO SNOWFALL IS EXPECTED TO BE SUB-ADVISORY
ACROSS SOUTHERN UTAH.

VERY COLD AIR WILL SETTLE ACROSS THE AREA TOMORROW NIGHT AND
SATURDAY. STILL EXPECTING 700MB TEMPERATURES DOWN TO -20C OR LOWER
ACROSS EXTREME NORTHERN UTAH. WITH STEEP LAPSE RATES BETWEEN THE GSL
AND 700MB...EXPECT LAKE-EFFECT SNOW TO DEVELOP TOMORROW NIGHT.
HOWEVER...BUFR WIND PROFILE WOULD INDICATE ANY LAKE BANDS THAT
DEVELOP WILL IMPACT AREAS TO THE EAST OF THE GSL.

STRONG WARM ADVECTION IS PROGGED TO DEVELOP BY SUNDAY MORNING.
HOWEVER...COLD AIR WILL LIKELY BE TRAPPED IN THE LOWER VALLEYS.
PROGRESSIVE PATTERN CONTINUES AS ANOTHER STORM SYSTEM WILL IMPACT
THE AREA MONDAY AND TUESDAY.

WILL UPDATE TO TWEAK MIN TEMPERATURES...TO INCREASE SKY COVER FOR
AREAS IMPACTED BY STRATUS AND TO INCREASE WINDS FOR A FEW ZONES.

&&

.AVIATION...SOUTH WINDS ARE EXPECTED TO HOLD THROUGH COLD FRONTAL
PASSAGE FRI AFTERNOON AT THE SALT LAKE TERMINAL. SOUTH WINDS WILL
TURN GUSTY LATE NIGHT TONIGHT THROUGH FRI MORNING WITH GUSTS GREATER
THAN 25MPH EXPECTED TO DEVELOP AROUND SUNRISE FRI. INCREASING CLOUDS
ARE EXPECTED OVERNIGHT WITH CIGS BELOW 6000FT AGL EXPECTED BY
08-10Z. COLD FRONTAL PASSAGE FRI IS EXPECTED BETWEEN 20-23Z...WITH
ONSET OF IFR SNOW ACCOMPANYING THE FRONT. RUNWAY ACCUMULATIONS ARE
EXPECTED.

&&

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM MIDNIGHT FRIDAY TO NOON SATURDAY FOR
     UTZ007-UTZ008.

     WINTER STORM WATCH FROM 9 AM FRIDAY TO NOON SATURDAY FOR UTZ002-
     UTZ003-UTZ004-UTZ006.

WY...NONE.

&&

CHENG/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 18, 6:05 PM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 PM MST THU DEC 18 2008

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
605 PM MST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

THE NEXT STORM WILL START TO SPREAD SNOW INTO EXTREME NORTHERN
UTAH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL SEND A COLD FRONT SOUTH THROUGH THE OUTLOOK
AREA ON FRIDAY BEGINNING IN THE NORTHWEST FRIDAY AFTERNOON AND
REACHING SOUTHERN UTAH FRIDAY EVENING. HEAVY SNOWFALL IS POSSIBLE
WITH THIS FRONT ACROSS THE NORTHERN AND CENTRAL MOUNTAINS AND IN
THE NORTHERN VALLEYS. GUSTY WINDS WILL ACCOMPANY THIS FRONT WITH
STRONG SOUTH WINDS AHEAD OF IT AND STRONG NORTH WINDS BEHIND IT.

THE FRONT WILL BRING COLDER TEMPERATURES TO THE ENTIRE AREA
FRIDAY NIGHT AND SATURDAY.

A NEW STORM IS FORECAST TO BEGIN SPREADING SNOW BACK INTO THE NORTHERN
PORTIONS OF THE AREA SUNDAY NIGHT WITH SNOW AND LOW ELEVATION RAIN
EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 5:35 AM MSTWinter Weather AdvisorySLC24 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.